MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: terumo wire, sungwon yellow sheath, puncture needle, 018hair wire (cook) etc.(sic).Pma/510(k) #: exempt.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a percutaneous transhepatic biliary drainage (ptbd) procedure, the ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter had no air pressure within the catheter and the air was leaking from the catheter hub during in the process of draining.As a result, the catheter was exchanged for another.The patient is reportedly "healthy" following this event.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.  according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
(b)(6).Investigation - evaluation a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, as well as a functional test, visual inspection and dimensional verification of the returned device was conducted during the investigation.Clinical assessment: a leaking hub could potentially cause infection or poor drainage.At this time, the most probable cause of this event is device failure or device handling related one locked 8.5fr partial catheter was returned for evaluation in damaged condition.The device was comprised of the mac-loc hub, connector cap and approximately 4.5cm of tubing ending with a separation.The separation appeared to be a cut.Biological matter was present on the device and hemostat marks were noted on the connector cap.No additional surface damage was noted on the device.A leak test was conducted and confirmed that presence of a leak between the connector cap and catheter tubing.Tug and twist tests revealed that the proximal assembly was secure, however, the tubing was able to freely rotate within the cap.Upon removal of the connector cap, the suture string was found heavily wound in the threads.The flare appeared slightly lopsided and had a minor lip, but due to the compression of the flare within the cap and the potential for damage upon removal, it cannot be determined if the flare was manufactured to specifications.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document based investigation evaluation was performed.Inspection activities are in place to prevent the release of nonconforming product related to the reported failure mode.A review of the device history record showed no nonconformances that could have contributed to this failure mode.It should be noted that there were no other complaints reported for lot 8666534.Based on the information provided, examination of the returned product and the results of our investigation, a definitive root cause could not be established.The appropriate personnel have been notified of this event.Appropriate measures have been taken to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7912098
Report Number1820334-2018-02991
Device Sequence Number1399904
Product Code GBO
UDI-Device Identifier00827002104358
UDI-Public(01)00827002104358(17)210314(10)8666534
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2021
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-25-P-5S-CLDM-HC
Device Lot Number8666534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer12/12/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1